bipolar, twitch/itch

Discussion in 'General Parenting' started by miles2go, Jun 14, 2011.

  1. miles2go

    miles2go Member

    So the doctor didn't really know what this twitch thing is that difficult child has. It is not there at all when he is shirtless, except for sometimes turning his head sharply to the side. But if he has a shirt on he'll keep the collar pulled as hard as he can to one side (so that it doesn't slide against the skin, sorta) and, more or less often, depending on his level of fatigue and ecitement, will bend to one side and forward, back elbow up, like a hunchback of Notre Dame, in order to rub the shirt against his back sort of.
    He does have a rash on his upper back, which makes this twitch even harder to diagnose...
    Some days not much of this twitch, but if walking around, hot / tired, almost all the time.
    He's not irritated emotionally, he'd rather everyone just ignores it, as he goes on with racing thoughts/conversation -- spiderman, hovercraft, holograms, weaponized body armor.

    I can swear that the thing began just days before we decided to try Geodon, and he's taking only 20mg, and we cut back Abilify to 12.5mg (and can feel it with more irritability etc), but he was, according to Grandma, so bad today, that I decided to try to stop Geodon (and benztropin), go back to 15 mg Abilify and see if he gets better. Who knows, maybe Geodon is making things worse or what, I am out of ideas.

    He's also taking 400mg B6, something that worked very well to get rid of his earlier spell of dyskinesia -- then it was face twitches. those were rather hard for him to control, whereas these seem a lot more under his control; though he says he does them because the muscle feel weird.

    Should I give him some Benadryl to see what happens? When it's bad he has a hard time of just walking without doing the hunchback move.

    The only reason we went to Geodon was to control appetite (I know on this board there was controversy whether this would work). It really worked for a few weeks, then stopped -- he's back to ravenous. Or maybe he would be even hungrier without Geodon, at this point it's this twitch that I have to fix first.

    Me. single dad
    difficult child 10y.o. boy, Bipolar, Abilify 12.5mg, Intuniv 2mg, Geodon 20 mg, Benztropin 1mg
    2 easy child's, some animals, ant farm with only one survivor ant now.
  2. GoingNorth

    GoingNorth Crazy Cat Lady

    This sounds a lot like tardive dyskenia. Contact the prescribing psychiatrist immediately as TD can become permanent.
  3. miles2go

    miles2go Member

    I don't know, GN, he had a sort of TD before, with tongue movements and a facial itch (that's the one B6 helped with). AFAIK, TD starts when you wake up and ends when you go to sleep and is entirely outside of your control. I just did some more reading and it looks like dystonia or some other muscle stiffness stuff is involved and stopping Geodon seems like a good idea.
    Yes, I already left a message for the psychiatrist.
  4. Wiped Out

    Wiped Out Well-Known Member Staff Member

    Glad you left a message. My difficult child had both TD and dystonia from Abilify. Luckily we noticed it quickly and it didn't become permanent.
  5. keista

    keista New Member

    I was thinking dystonia as well. Hospital gave DD1 (psychiatrist confirmed correct measure) Benadryl. I'll say it again - I LOVE BENADRYL. Seems to be the 'magic bullet' for so many things.
  6. miles2go

    miles2go Member

    No twitch, almost no neck thing this morning as he is hanging out shirtless.Yeah, maybe it's Abilify and Geodon and I am reducing the wrong one....